MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 04/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the service engineer (se) inspected the device and replaced the universal serial bus (usb).The ventilator passed all testing per manufacturing specification and was placed back into clinical use.If the replaced part is returned for failure investigation, a supplement medwatch report with the findings will be submitted once the investigation is complete.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that while in use on a patient, a 980 ventilator entered into backup ventilation.The patient was removed from the ventilator and placed on an alternate ventilator.The patient desaturated.
 
Additional Manufacturer Narrative
Device evaluation summary: the service personnel (sp) reported that the backup ventilation (buv) was confirmed and the customer requested to change the equipment.Sp reported that medtronic (b)(4) is conducting business procedures for this.Also an alert code (unable read the expiratory flow sensor) was recorded as a secondary issue.Sp adjusted and calibrated the flow sensor to address the secondary issue.By recommendation of the factory, the change of the universal serial bus(usb) was also performed.The cause of the reported event could not be established.The event will be included in trending and monitoring.If information is provided in the future, a supplemental report will be issued.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
michael collins road mervue
galway
MDR Report Key7848520
Report Number8020893-2018-00420
Device Sequence Number1986638
Product Code CBK
UDI-Device Identifier10884521201224
UDI-Public10884521201224
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K162738
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980
Device Catalogue Number980S1ESDIUA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2018
Initial Date Received by Manufacturer 08/15/2018
Supplement Date Received by Manufacturer06/12/2019
Initial Report FDA Received Date09/05/2018
Supplement Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight70